Hier finden Sie wissenschaftliche Publikationen aus den Fraunhofer-Instituten.

On the structure of linear programs with overlapping cardinality constraints

: Fischer, Tobias; Pfetsch, Marc E.


Discrete applied mathematics 275 (2020), pp.42-68
ISSN: 0166-218X
Deutsche Forschungsgemeinschaft DFG
Journal Article
Fraunhofer ITWM ()

Cardinality constraints enforce an upper bound on the number of variables that can be nonzero. This article investigates linear programs with cardinality constraints that mutually overlap, i.e., share variables. We present the components of a branch-and-cut solution approach, including new branching rules that exploit the structure of the corresponding conflict hypergraph. We also investigate valid or facet defining cutting planes for the convex hull of the feasible solution set. Our approach can be seen as a continuous analogue of independence system polytopes. We study three different classes of cutting planes: hyperclique bound cuts, implied bound cuts, and flow cover cuts. In a computational study, we examine the effectiveness of an implementation based on the presented concepts.